Alert archive / Texas / Tornado Warnings in 2018

Tornado Warning 94, NWS Shreveport, LA

October 14, 2018Upshur County, Wood County, Texas

NWS Shreveport, LA issued this tornado warning at Oct 14, 2018, 8:21 PM CDT for Upshur County, Wood County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2018, 8:21 PM CDT (01:21 UTC)
Expired
Oct 14, 2018, 9:00 PM CDT
In force
39 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 14, 7:07 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2018-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2018-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1259 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted.

953 
WFUS54 KSHV 150121
TORSHV
TXC459-499-150200-
/O.NEW.KSHV.TO.W.0094.181015T0121Z-181015T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
821 PM CDT SUN OCT 14 2018

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  East central Wood County in northeastern Texas...
  West central Upshur County in northeastern Texas...

* Until 900 PM CDT.
    
* At 821 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Hainesville, or 14 miles east of Mineola, moving
  east at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Rosewood around 850 PM CDT.

Other locations impacted by this tornadic thunderstorm include Grice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3271 9530 3280 9530 3281 9498 3267 9499
TIME...MOT...LOC 0121Z 272DEG 18KT 3274 9526 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

13
3 follow-up statements
435 
WWUS54 KSHV 150131
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
831 PM CDT SUN OCT 14 2018

TXC459-499-150200-
/O.CON.KSHV.TO.W.0094.000000T0000Z-181015T0200Z/
Wood TX-Upshur TX-
831 PM CDT SUN OCT 14 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EAST
CENTRAL WOOD AND WEST CENTRAL UPSHUR COUNTIES...
    
At 831 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rosewood, or 13 miles west of Gilmer, moving east at
25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Rosewood around 845 PM CDT.

Other locations impacted by this tornadic thunderstorm include Grice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3270 9521 3280 9520 3281 9498 3267 9499
TIME...MOT...LOC 0131Z 271DEG 21KT 3274 9518 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

13
634 
WWUS54 KSHV 150138
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
838 PM CDT SUN OCT 14 2018

TXC499-150148-
/O.CAN.KSHV.TO.W.0094.000000T0000Z-181015T0200Z/
Wood TX-
838 PM CDT SUN OCT 14 2018

...THE TORNADO WARNING FOR EAST CENTRAL WOOD COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved east 
of Wood County. 

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Texas.

LAT...LON 3269 9515 3278 9515 3278 9499 3267 9499
TIME...MOT...LOC 0138Z 277DEG 20KT 3273 9513 

$$

TXC459-150200-
/O.CON.KSHV.TO.W.0094.000000T0000Z-181015T0200Z/
Upshur TX-
838 PM CDT SUN OCT 14 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST
CENTRAL UPSHUR COUNTY...
    
At 838 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rosewood, or 10 miles west of Gilmer, moving east at
20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
west central Upshur County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do 
not wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3269 9515 3278 9515 3278 9499 3267 9499
TIME...MOT...LOC 0138Z 277DEG 20KT 3273 9513 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

13
101 
WWUS54 KSHV 150144
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
844 PM CDT SUN OCT 14 2018

TXC459-150200-
/O.CON.KSHV.TO.W.0094.000000T0000Z-181015T0200Z/
Upshur TX-
844 PM CDT SUN OCT 14 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST
CENTRAL UPSHUR COUNTY...
    
At 844 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Rosewood, or 9 miles west of Gilmer, moving east at
10 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Rosewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3269 9515 3278 9515 3278 9499 3267 9499
TIME...MOT...LOC 0144Z 257DEG 9KT 3277 9511 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 14, 8:07 PM CDT, 14 minutes earlier.

Area forecast discussion, Oct 14, 8:07 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
807 PM CDT Sun Oct 14 2018

.UPDATE...

Updated to include mention of the new severe thunderstorm watch
number 415 for parts of East and Northeast Texas that includes 8
counties. The watch will be in effect until midnight unless
cancelled early.

&&

.AVIATION...

For the 15/00Z terminal forecast will have VFR prevailing for
most sites for the start pf the period but a fast moving cold
front entering Northeast Texas and across Southwest Arkansas will
move through producing a chance for showers and thunderstorms near
the boundary and in its wake. In wake of the colder surge of air
MVFR/IFR ceilings and visibility restrictions will then prevail
into much of the day Monday. Surface winds will be light and
variable ahead of the front to light South and then shift to the
Northwest to North and increase to 6-12 knots with passage of
front. During the mid morning hours the winds will increase to
10-15 knots with higher gusts of 17-25 knots. The winds will
continue to remain elevated after 16/00Z. With the strong
surge of cold low level air, cloud see low level wind shear./06/

&&

.LONG TERM...

&&

.PREV DISCUSSION... /issued 424 PM CDT Sun Oct 14 2018/

SHORT TERM...
Thunderstorm chances will increase overnight as a strong cold
front approaches the area. Low lvl shear in sw flow will allow
for possibility of storm rotation and a few storms may become svr,
especially over ne TX tonight. The cold front will move across nrn
portions of the region tonight and remaining portions on Monday.
Nrn portions of area will see falling daytime temps durg the day
Monday with gusty northerly winds around 15 mph and widespread
rain. Widespread rain will continue across most of the region
thru Monday night. /07/

LONG TERM.../Tuesday through Saturday Night/

Unsettled pattern will continue through next week as southwest flow
aloft prevails behind the strong early season cold front. Very cool
post-frontal air mass will result in high temperatures on Tuesday in
the upper 40s north and ranging through the 50s farther south with
widespread rain. Persistent overrunning conditions will keep high
rain chances in the forecast through Tuesday night before tapering
off through mid week aside from a few isolated showers on Wednesday
and Thursday. Temperatures will gradually moderate through Thursday
with highs climbing back into the 60s to lower 70s south.

Rain chances will begin to ramp back up on Friday through the first
half of the weekend with another cold front advancing through the
region. Rain should exit the region on Saturday night, salvaging the
last half of the weekend. Temperatures will only be slightly cooler
behind this weekend cold front, generally holding in the mid to
upper 60s through the weekend with lows in the mid 40s north to
lower and mid 50s south. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  63  51  52 /  60  80  80  90
MLU  71  75  53  54 /  20  40  60  60
DEQ  53  55  48  48 /  80  90  90  90
TXK  54  55  47  48 /  70  90  80  90
ELD  64  65  48  49 /  50  70  70  80
TYR  52  53  48  50 /  70  90  90  90
GGG  56  57  50  51 /  60  90  90  90
LFK  63  64  55  57 /  40  60  80  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

06/07/19
Hazardous weather outlook, Oct 14, 12:05 PM CDT, 8 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1205 PM CDT Sun Oct 14 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1205 PM CDT Sun Oct 14 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms will be possible today across
portions of Deep East Texas, North Louisiana, and Southcentral
Arkansas, near a warm front that will linger over the area today.
Additional showers and thunderstorms are expected to increase this
evening across Northeast Texas, Southeast Oklahoma, and Southwest
Arkansas, along and just ahead of a southeast moving cold front
that will move into the area. These storms may move into portions
of Northwest Louisiana later tonight, with enough forcing and
instability to warrant the potential for isolated strong to severe
thunderstorms containing damaging winds, locally heavy rainfall,
and possibly an isolated tornado. Additional showers and embedded
thunderstorms are expected to develop tonight behind the front
across Northeast Texas, Southeast Oklahoma, and Southwest
Arkansas, which may produce additional heavy rainfall at times.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Showers and embedded thunderstorms will continue to develop behind
the cold front Monday as it moves through the remainder of East
Texas and North Louisiana, while gradually shifting southeast
across the region. The threat for thunderstorms will diminish by
Monday night, although areas of showers will continue to develop
and linger across much of the region through Tuesday night before
diminishing late. Brief periods of heavy rainfall will be
possible, which may result in minor flooding of low lying, poor
drainage areas especially across portions of Northeast Texas,
Southeast Oklahoma, Southwest Arkansas, and Northwest Louisiana.
Additional scattered showers will be possible Thursday night
through Saturday across the region, as a series of upper level
disturbances shift northeast over the area.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, storm spotters, and amateur
radio operators, may be needed tonight across Northeast Texas,
Southeast Oklahoma, Southwest Arkansas, and Northwest Louisiana.

19

In the hours before

Local storm report, Oct 14, 4:54 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 PM CDT SUN OCT 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     5 SW DE BERRY           32.27N 94.21W
10/13/2018                   PANOLA             TX   NWS STORM SURVEY

            LARGE TREE DOWN ON CR 314 5 MILES SOUTHWEST
            OF DE BERRY.

&&
Local storm report, Oct 14, 5:38 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT SUN OCT 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     8 S WASKOM              32.36N 94.09W
10/13/2018                   PANOLA             TX   PUBLIC

            CORRECTS PREVIOUS REPORT FOR LAT/ON.
            MULTIPLE TREES DOWN ON FM 9.

&&

BR
Local storm report, Oct 14, 5:40 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 PM CDT SUN OCT 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     13 SSW WASKOM           32.31N 94.17W
10/13/2018                   PANOLA             TX   PUBLIC

            CORRECTS PREVIOUS REPORT FOR LAT/ON. TREES
            DOWN ON FM 31.

&&

BR
Local storm report, Oct 14, 5:58 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT SUN OCT 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TORNADO          7 SW BECKVILLE          32.17N 94.55W
10/13/2018                   PANOLA             TX   NWS STORM SURVEY

            AN EF-0 TORNADO BEGAN ALONG FM 1251 AND
            SNAPPED AND UPROOTED NUMEROUS TREES ALONG A
            1.3 MILE PATH BEFORE LIFTING JUST NORTH OF
            CR 241 . MAXIMUM WINDS WERE ESTIMATED AT 85
            MPH AND THE PATH WIDTH WAS 40 YARDS.

&&

BR
Special weather statement, Oct 14, 6:14 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
614 PM CDT SUN OCT 14 2018

ARZ073-142330-
Union AR-
614 PM CDT SUN OCT 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
630 PM CDT...

At 614 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moro Bay State Park, or 14 miles northwest of Huttig, moving
northeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Moro Bay State Park, New London and Pigeon Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3310 9232 3326 9243 3330 9235 3328 9234
      3328 9233 3326 9232 3328 9230 3326 9229
      3327 9228 3325 9227 3325 9223 3323 9223
      3323 9222 3321 9223 3320 9220 3321 9218
      3319 9218 3318 9216
TIME...MOT...LOC 2314Z 239DEG 31KT 3323 9230

13
Special weather statement, Oct 14, 7:56 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
756 PM CDT SUN OCT 14 2018

TXZ124-150145-
Wood TX-
756 PM CDT SUN OCT 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD COUNTY UNTIL
845 PM CDT...

At 756 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pleasant Grove to near Hainesville to
Mineola. Movement was east northeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Mineola, Winnsboro, Quitman, Pleasant Grove, Hoard, Hainesville and
Perryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Texas.

LAT...LON 3266 9554 3273 9545 3293 9540 3296 9522
      3296 9517 3297 9517 3297 9515 3280 9515
      3266 9527 3261 9548 3262 9551 3262 9552
      3263 9551
TIME...MOT...LOC 0056Z 256DEG 18KT 3288 9534 3275 9537 3265 9549

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 7:56 PM CDTSpecial Weather StatementSHVWood49 min
Oct 14, 8:20 PM CDTSevere Thunderstorm WarningSHVCamp, Upshur, Wood40 min
Oct 14, 8:55 PM CDTSevere Thunderstorm WarningSHVSmith44 min
Oct 14, 8:59 PM CDTSpecial Weather StatementSHVUpshur46 min
Oct 14, 9:02 PM CDTSpecial Weather StatementSHVWood43 min
Oct 14, 9:12 PM CDTTornado WarningSHVUpshur33 min
Oct 14, 9:42 PM CDTSpecial Weather StatementSHVMarion48 min
Oct 14, 10:25 PM CDTRiver Flood WarningSHVFranklin, Morris, Titus9 days
Oct 14, 10:26 PM CDTRiver Flood WarningSHVSmith, Wood41 days
Oct 14, 10:30 PM CDTSpecial Weather StatementSHVSmith45 min
Oct 14, 11:18 PM CDTSpecial Weather StatementSHVSmith42 min

Nearby

Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.